MAUDE Adverse Event Report: CORDIS US. CORP RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER

CORDIS US. CORP RAIN SHEATH TRANSRADIAL; INTRODUCER, CATHETER
Catalog Number 506510N
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the 5f 10cm trans-radial rain sheath kept kinking on the end and in the center.There were no reports of patient injury.The device was opened in a sterile field and was used in patient.The product was stored as per labeling.The device will be returned for evaluation.Addendum: per pe findings, the cannula of the catheter sheath introducer (csi) presents an accordioned condition located approximately on 8 cm from the distal tip.Also, the cannula presents a frayed condition on the distal tip.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 5f 10cm trans-radial rain sheath kept kinking on the end and in the center.There were no reports of patient injury.The device was opened in a sterile field and was used in the patient.The product was stored as per labeling.A non-sterile ¿5f10cm nw radial¿ was received for analysis.The vessel dilator and the csi were returned and the vessel dilator was fully inserted into the cannula.The cannula of the csi presented with an accordioned condition located approximately 8 cm from the distal tip.Additionally, the cannula presented with a frayed condition on the distal tip.No damages were observed on the vessel dilator.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was not performed because the damages associated with the frayed condition of the distal tip are visible with the magnification obtained with a vision system.The distal tip was inspected with a vision system to obtain a magnified image of the damage.The unit presented evidence of scratch marks, elongations, and plastic deformation.The failure reported by the customer as ¿catheter sheath introducer (csi)~kinked/bent¿ was not confirmed, no kinked condition was observed on the returned device.The failures reported by the customer as ¿catheter sheath introducer (csi)~ accordioned¿ and ¿brite tip/distal tip~ frayed/split/torn ¿were confirmed.An accordioned condition and a distal tip- frayed condition was observed on the cannula.The scratch marks, elongations and plastic deformation found on the device are commonly caused during the interaction of the material with an unknown sharp object causing mechanical damage.Therefore, it is assumed that the distal tip was induced to a force that exceeded the material yield strength prior to the fraying.Procedural and/or handling factors likely contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if the device becomes kinked or increased resistance is felt upon insertion or advancement of the vessel dilator, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the vessel dilator.If increased resistance is felt upon withdrawal of the vessel dilator, investigate the cause before continuing, as excessive force during vessel dilator withdrawal can cause product damage or vascular complications.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
RAIN SHEATH TRANSRADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19685995
Report Number9616099-2024-00226
Device Sequence Number6965041
Product Code DYB
UDI-Device Identifier10705032082150
UDI-Public(01)10705032082150(17)250930(10)18155905
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number506510N
Device Lot Number18155905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/06/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown